Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 11, NWS Corpus Christi, TX

May 15, 2016Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 15, 2016, 11:30 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2016, 11:30 PM CDT (04:30 UTC)
Expired
May 16, 2016, 2:15 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WGUS54 KCRP 160430
FFWCRP
TXC273-355-160715-
/O.NEW.KCRP.FF.W.0011.160516T0430Z-160516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CDT SUN MAY 15 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN NUECES COUNTY IN SOUTHERN TEXAS...
  NORTHEASTERN KLEBERG COUNTY IN SOUTHERN TEXAS...

* UNTIL 215 AM CDT

* AT 1119 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED 1
  TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS
  IN THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CORPUS CHRISTI...DOWNTOWN CORPUS CHRISTI...FLOUR BLUFF...CORPUS
  CHRISTI DEL MAR WEST CAMPUS...LA PALMERA MALL...BAY AREA MEDICAL
  CENTER...CORPUS CHRISTI COUNTRY CLUB...WALDRON FIELD...NAVAL AIR
  STATION CABANISS FIELD...CORPUS CHRISTI DEL MAR EAST CAMPUS...KINGS
  CROSSING GOLF COURSE...CHRISTUS SPOHN HOSPITAL SOUTH...TEXAS A&M
  UNIVERSITY CORPUS CHRISTI...DRISCOLL CHILDRENS HOSPITAL...COLE PARK...
  CHAPMAN RANCH AND CC NAS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 2735 9765 2782 9748 2779 9725 2771 9724
      2729 9741

$$

HEAVENER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 9:53 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 15, 9:53 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
953 PM CDT SUN MAY 15 2016

.DISCUSSION...Conditions will be ripe through Monday morning for
heavy rain and flash flooding for portions of the CWA. A potent
shortwave trough axis moving through SW TX and the Coahuila MX rgn
is expected to affect the CWA from around midnight through late
morning on Monday. A nearly solid line of storms along with
impressive cloud tops has been observed over the past few hours
with this shortwave trough axis. Meanwhile, a quasi-stationary
frontal boundary remains across the CWA along and just south of a
line from VCT to COT. Little movement of this boundary is expected
tonight. A secondary boundary will likely develop along the coast
as continuous moisture convergence enhances frontogenesis in this
zone. Unfortunately, this is the same area that received 3 to 6
inches of rain today. So with nearly 2 inch PWATS remaining in place
along with these other favorable factors, the possibility of
several rounds of showers and storms will exist through Monday
morning. As a result, will issue a Flash Flood Watch for the
entire coastline including Victoria county. Expect an additional 2
to 3 inches of rain with locally higher amounts.

The progressive nature of the shortwave will greatly diminish rain
chances from west to east by late Monday morning. This has been
depicted quite well by the CAM and synoptic-scale guidance for
awhile now. As a result, will bump up pops through Monday morning
and diminish them greatly after 18Z.

&&

.MARINE...An increasing gradient due to the shortwave will result
in marginal SCA conditions for the nearshore and offshore waters
during the mid-morning to mid-afternoon timeframe on Monday.
Sufficient low level directional shear will maintain a threat for
waterspout development through Monday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  85  76  87  75  /  70  60  10  20  30
Victoria          69  82  73  86  71  /  70  70  20  30  40
Laredo            71  93  75  98  74  /  40  20  10  20  40
Alice             71  87  74  92  74  /  60  50  10  20  40
Rockport          72  81  76  84  75  /  70  70  20  20  30
Cotulla           69  89  72  93  71  /  70  30  10  30  50
Kingsville        72  87  75  91  75  /  60  60  10  20  30
Navy Corpus       73  82  77  83  76  /  70  70  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 1 AM CDT Monday through Monday morning
     For the following zones: Aransas...Calhoun...Kleberg...
     Nueces...Refugio...San Patricio...Victoria.

GM...Small Craft Advisory from 10 AM to 4 PM CDT Monday For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

MB/80...SHORT TERM
Hazardous weather outlook, May 15, 5:50 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CDT SUN MAY 15 2016

TXZ229>234-239>247-161100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME
OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY
RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND
CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT
RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

GMZ230-235-250-255-270-275-161100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
550 AM CDT SUN MAY 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME
OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS.

THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND
CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH
TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT
RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

GH/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:06 PM CDTFlash Flood WatchCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more14 hr
May 15, 9:17 PM CDTSmall Craft AdvisoryCRP18 hr
May 15, 10:34 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio56 min
May 15, 10:37 PM CDTAreal Flood AdvisoryCRPKleberg53 min
May 15, 10:38 PM CDTAreal Flood AdvisoryCRPAransas, Refugio67 min
May 15, 11:44 PM CDTRiver Flood WarningCRPNueces34 hr
May 15, 11:55 PM CDTSpecial Weather StatementCRPNueces50 min
May 16, 12:42 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 1:19 AM CDTFlash Flood Warning EmergencyCRPNueces3 hr
May 16, 1:35 AM CDTSpecial Marine WarningCRP85 min
May 16, 1:46 AM CDTSpecial Weather StatementCRPNueces59 min
May 16, 2:14 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 16, 3:15 AM CDTSpecial Marine WarningCRP90 min
May 16, 3:26 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
May 16, 3:35 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 4:04 AM CDTFlash Flood Warning EmergencyCRPNueces3 hr
May 16, 5:14 AM CDTFlash Flood WarningCRPAransas, Nueces3 hr
May 16, 5:22 AM CDTSpecial Marine WarningCRP113 min
May 16, 5:34 AM CDTSpecial Marine WarningCRP56 min
May 16, 6:18 AM CDTSpecial Marine WarningCRP117 min
May 16, 6:22 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
May 16, 6:23 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
May 16, 6:47 AM CDTFlash Flood WarningCRPNueces3 hr
May 16, 9:00 AM CDTRiver Flood WarningCRPAransas, Refugio5 days
May 16, 11:33 AM CDTAreal Flood WarningCRPNueces3 hr
May 16, 1:31 PM CDTAreal Flood WarningCRPAransas, San Patricio9 hr
May 16, 1:42 PM CDTAreal Flood WarningCRPAransas, Refugio, San Patricio6 hr
May 16, 2:16 PM CDTAreal Flood WarningCRPNueces6 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.